Organophosphorous compounds have been employed as pesticides and chemical warfare nerve agents. Toxicity of organophosphorous compounds is a result of excessive cholinergic stimulation through inhibition of acetyl cholinesterase. Clinical manifestations include cholinergic syndromes, central nervous system and cardiovascular disorders. Organophosphorous pesticide poisonings are common in developing worlds including Iran and Sri Lanka. Nerve agents were used during the Iraq-Iran war in 1983-1988 and in a terrorist attack in Japan in 1994-1995. Following decontamination, depending on the severity of intoxication the administration of atropine to counteract muscarinic over-stimulation, and an oxime to reactivate acetyl cholinesterase are indicated. Supportive and intensive care therapy including diazepam to control convulsions and mechanical respiration may be required. Recent investigations have revealed that intravenous infusion of sodium bicarbonate to produce mild to moderate alkalinization is effective. Gacyclidine; an antiglutamatergic compound, was also proved to be beneficial in conjunction with atropine, pralidoxime, and diazepam in nerve agent poisoning. Intravenous magnesium sulfate decreased hospitalization duration and improved outcomes in patients with organophosphorous poisoning. Bio-scavengers including fresh frozen plasma or albumin have recently been suggested as a useful therapy through clearing of free organophosphates. Hemofiltration and antioxidants are also suggested for organophosphorous poisoning. Recombinant bacterial phosphotriesterases and hydrolases that are able to transfer organophosphorous-degrading enzymes are very promising in delayed treatment of organophosphorous poisoning. Recently, encapsulation of drugs or enzymes in nanocarriers has also been proposed. Given the signs and symptoms of organophosphorous poisoning, health professionals should remain updated about the recent advances in treatment of organophosphorous poisoning poisonings.